Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 4, 2012, 12:29 AM CDT for Marshall County, Peoria County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 12:29 AM CDT (05:29 UTC)
- Expired
- May 4, 2012, 1:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 11:34 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
085
WUUS53 KILX 040529
SVRILX
ILC123-143-040615-
/O.NEW.KILX.SV.W.0058.120504T0529Z-120504T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1229 AM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS...
* UNTIL 115 AM CDT.
* AT 1226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LACON...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
VARNA...TOLUCA...WENONA...LAKE WILDWOOD...LA ROSE AND PATTONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4110 8904 4093 8904 4092 8958 4110 8953
4111 8910 4111 8905
TIME...MOT...LOC 0529Z 271DEG 36KT 4102 8934
WIND...HAIL 60MPH 1.00IN
$$
CHS1 follow-up statement
573
WWUS53 KILX 040605
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
105 AM CDT FRI MAY 4 2012
ILC123-143-040615-
/O.EXP.KILX.SV.W.0058.000000T0000Z-120504T0615Z/
MARSHALL IL-PEORIA IL-
105 AM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEORIA AND
MARSHALL COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4110 8904 4093 8904 4092 8958 4110 8953
4111 8910 4111 8905
TIME...MOT...LOC 0605Z 271DEG 36KT 4101 8886
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:41 PM CDT, 48 minutes earlier.
Area forecast discussion, May 3, 11:41 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1141 PM CDT THU MAY 3 2012 .DISCUSSION... ISSUED 911 PM CDT THU MAY 3 2012 MINOR UPDATES FOR THE FORECAST AREA THIS EVENING WHILE MONITORING SEVERE WEATHER THREAT WITH DEVELOPING MCS IN THE MISS RIVER VALLEY. MAJORITY OF HEAVY PRECIP MOVING NW OF THE REGION AND MODELS HAVING DIFFICULT TIME WITH EVOLUTION OF THE STORM. CONCERN FOR MORE OF A SEWD PUSH OF THE STORMS THROUGH THE OVERNIGHT KEEPING A POP THREAT FOR NRN AND CENTRAL ILLINOIS. TEMPS LIKELY TO STAY UP UNDER EXPANSIVE AND GROWING CLOUD COVER OVER THE NRN HALF OF THE STATE. VERY AMPLE MIDLEVEL CAPE... AND SATELLITE DERIVED WINDS CONTINUING TO INDICATE A WEAK MIDLEVEL JET PUSHING INTO SERN IA. WITH MAJORITY OF PRECIP STILL LIKELY TO CAUSE WATER PROBLEMS MAINLY TO THE N AND NW...WILL HOLD OFF ON FFA FOR NOW...BUT MAY END UP BE WARRANTED WITH FAR NRN COUNTIES DEPENDING ON THE SOUTHERN REACH OF THE EXPANDING MCS. UPDATE OUT MOMENTARILY. && .AVIATION... ISSUED 1130 PM CDT THU MAY 3 2012 MAIN CONCERN CONTINUES TO BE WITH THE LARGE COMPLEX OF STORMS JUST TO THE NORTH OF PIA AND BMI LATE THIS EVENING. MODELS CONTINUE TO SUGGEST A MORE ESE TRACK TO THE THUNDERSTORMS OVER THE NEXT HOUR OR SO...WHICH WOULD PLACE PIA AND BMI WITH THE BETTER CHANCES OF SEEING THE RAINFALL IN THE 06Z-09Z TIME FRAME. WILL CONTINUE TO MONITOR THE TRENDS ON RADAR AND MAKE A LAST MINUTE DECISION AS TO INCLUDE A TEMPO GROUP OR NOT FOR OUR NORTH. FURTHER SOUTH...IT APPEARS THAT THE VFR CONDITIONS WILL CONTINUE WITH THE LOWER VFR AND SOME MVFR CIGS STILL POSSIBLE ALONG WITH LIGHT FOG ACRS THE NORTH IF THE RAIN IS ABLE TO MAKE IT THAT FAR SOUTH OVERNIGHT. SHOULD SEE SCATTERED TO BROKEN CU DEVELOP DURING THE DAY ON FRI WITH STORM CHANCES INCREASING AGAIN LATE IN THE DAY BUT COVERAGE STILL VERY MUCH IN DOUBT THIS FAR OUT SO WILL NOT INCLUDE IN TAFS THIS FORECAST PERIOD. SOUTH WINDS AT 5 TO 10 MPH WILL CONTINUE OVERNIGHT WITH VARIABLE DIRECTIONS IN OR CLOSE TO SOME OF THE STRONGER STORMS OVER THE NEXT FEW HOURS. SOUTH WINDS WILL PREVAIL ON FRIDAY AT 10 TO 15 KTS. SMITH && .PREV DISCUSSION... ISSUED 258 PM CDT THU MAY 3 2012 CONCERNS TODAY AREA POSSIBLE STORMS TONIGHT MOVING IN FROM THE NORTHWEST AFTER THEY FIRE OVER IA ON A LINGERING FRONTAL BOUNDARY. THIS BOUNDARY WILL SLIDE SOUTH INTO THE AREA FRIDAY AND BE THE TRIGGER FOR POSSIBLE STORMS THROUGH SATURDAY NIGHT. ANOTHER FRONT...A STRONGER COLD FRONT WILL MOVE THROUGH SUNDAY TO MONDAY...TRIGGERING MORE RAIN. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MORNING UPPER AIR AND SATELLITE IMAGERY SHOWS SOMEWHAT OF PROGRESSIVE PATTERN OVER US WITH SERIES OF WAVES IN UPPER FLOW OVER THE NORTHERN US. FIRST WAVE EASTERN MS TO NORTHERN MO TRIGGERING CONVECTION OVER SOUTHERN WI. ADDITIONAL WAVES IN THE NORTHWEST US. SURFACE DATA SHOWS FRONTAL ZONE FROM KS INTO IA TO WI WITH VERY UNSTABLE AIR MASS AHEAD OF FRONT...WITH DEW POINTS IN THE UPPER 60S OVER MO-IL. MU CAPES OVER IL IN THE 3000-4000 RANGE...HOWEVER OUTFLOW OVER CENTRAL IL FROM THE PREVIOUS MORNING IA STORMS HAS NOT PRODUCED ANY SIGNIFICANT CONVERGENCE...IT EFFECTIVELY WASHING OUT. THEREFORE EXPECT EVENING CONVECTION ON THAT BOUNDARY WILL BE LIMITED. HOWEVER...IN EASTERN IA AND FURTHER NORTH ON SYNOPTIC FRONT...STRONGER CONVERGENCE SHOULD TRIGGER DEVELOPMENT THIS EVENING...WILL CONVECTION THEN TRACKING INTO NORTHERN SECTION OF CENTRAL IL OVERNIGHT...THUS POPS FOR TONIGHT REFLECT THIS TREND. FOR FRIDAY...FRONT PROGGED TO SAG SOUTH INTO IL AND SO WITH THAT FEATURE IN AREA AND AFTERNOON HEATING...SCT TSTMS POSSIBLE FRI WITH SOME SEVERE POSSIBLE. FRONTAL ZONE LINGERS IN AREA FRIDAY NIGHT AND INTO SATURDAY AND SO CHANCE POPS IN STORMS AGAIN CONTINUES. ALL THE MODELS PRETTY SIMILAR IN FRONTAL MOVEMENT. FOR SATURDAY NIGHT THE NEXT MAIN COLD FRONT BEGINS TO MOVE INTO THE UPPER MIDWEST. LONG TERM...SUNDAY THROUGH THURSDAY. THERE IS SOME DIFFERENCE IN THE MODELS ON THE FRONTAL POSITION ON SUNDAY AND SUNDAY NIGHT WITH THE NAM THE FASTER. LIKE A BLEND WITH CHANCE OF STORMS DEVELOPING AHEAD OF THE FRONT SUNDAY...BUT THE BEST CHANCE ON SUNDAY NIGHT AS THE SYSTEM MOVES THROUGH THE AREA. POPS GRADUALLY MOVE OUT TO THE EAST ON MONDAY NIGHT AFTER THE FRONT. THE AREA THEN GETS INTO INTO MORE OF A NORTHWEST FLOW PATTERN WITH COOLER CONDITIONS ON TUESDAY TO THURSDAY. MOST OF THIS WILL BE DRY...WITH SOME CHANCE ON WEDNESDAY WITH COLD ADVECTION DAYTIME SHOWERS POSSIBLE DUE TO A MINOR UPPER LEVEL WAVE MOVING THROUGH. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 3, 3:17 PM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT THU MAY 3 2012 ILZ027>031-036>038-040>057-061-041100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 317 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA FROM MID-EVENING THROUGH THE OVERNIGHT HOURS...AS A COLD FRONT SAGS SOUTHWARD TOWARD CENTRAL ILLINOIS. A FEW OF THE STORMS COULD BECOME STRONG...PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS CENTRAL ILLINOIS OVER THE WEEKEND...RESULTING IN A DAILY CHANCE FOR THUNDERSTORMS FROM FRIDAY THROUGH MONDAY. THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-041100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 317 PM CDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS CENTRAL ILLINOIS OVER THE WEEKEND...RESULTING IN A DAILY CHANCE FOR THUNDERSTORMS FROM FRIDAY THROUGH MONDAY. THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
In the hours before
Local storm report, May 3, 8:07 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
807 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 W LACON 41.02N 89.45W
05/03/2012 E1.00 INCH MARSHALL IL PUBLIC
ON RT. 29. TIME ESTIMATED. RELAYED BY WFO DVN.
0738 PM HAIL SPARLAND 41.03N 89.44W
05/03/2012 M0.88 INCH MARSHALL IL CO-OP OBSERVER
&&
25Local storm report, May 3, 9:10 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 2 SSW VARNA 41.01N 89.24W
05/03/2012 MARSHALL IL TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER HIGHWAY 89.
&&
25Local storm report, May 3, 9:30 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 2 S VARNA 41.01N 89.22W
05/03/2012 MARSHALL IL LAW ENFORCEMENT
12 INCHES OF WATER OVER ROUTE 89...SOUTH OF ROUTE 17.
SEVERAL PLACES ON ROUTE 17 WITH WATER OVER THE ROAD.
BARRICADES BEING PLACED IN THIS AREA. FROM SHERIFF.
&&
25Local storm report, May 3, 10:51 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1051 PM CDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL HOPEWELL 40.98N 89.46W
05/03/2012 M0.50 INCH MARSHALL IL MESONET
SWOP REPORT
0738 PM HAIL SPARLAND 41.03N 89.44W
05/03/2012 M0.88 INCH MARSHALL IL CO-OP OBSERVER
0740 PM HAIL 2 W LACON 41.02N 89.45W
05/03/2012 E1.00 INCH MARSHALL IL PUBLIC
ON RT. 29. TIME ESTIMATED. RELAYED BY WFO DVN.
0905 PM FLASH FLOOD 2 SSW VARNA 41.01N 89.24W
05/03/2012 MARSHALL IL TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER HIGHWAY 89.
0925 PM FLASH FLOOD 2 S VARNA 41.01N 89.22W
05/03/2012 MARSHALL IL LAW ENFORCEMENT
12 INCHES OF WATER OVER ROUTE 89...SOUTH OF ROUTE 17.
SEVERAL PLACES ON ROUTE 17 WITH WATER OVER THE ROAD.
BARRICADES BEING PLACED IN THIS AREA. FROM SHERIFF.
&&
25Local storm report, May 4, 12:14 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1214 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 2 NW PRINCEVILLE 40.95N 89.78W
05/04/2012 E1.00 INCH PEORIA IL TRAINED SPOTTER
1208 AM TSTM WND GST 2 NW PRINCEVILLE 40.95N 89.78W
05/04/2012 E60 MPH PEORIA IL TRAINED SPOTTER
&&
HJSLocal storm report, May 4, 12:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 AM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG PRINCEVILLE 40.93N 89.76W
05/04/2012 PEORIA IL COUNTY OFFICIAL
NUMEROUS TREE LIMBS AND BRANCHES DOWN IN TOWN
&&
HJSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:26 PM CDT | Special Weather Statement | ILX | Marshall | 64 min |
| May 3, 7:36 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 54 min |
| May 3, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 51 min |
| May 3, 8:39 PM CDT | Flash Flood Warning | ILX | Marshall | 6 hr |
| May 3, 11:16 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 44 min |
| May 3, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 61 min |
| May 4, 12:07 AM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 53 min |
| May 4, 12:52 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 35 min |
| May 4, 2:29 AM CDT | Flash Flood Warning | ILX | Marshall | 6 hr |
| May 4, 8:47 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 43 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.